I just read that Vitamin C lowers copper in the body. I'm taking 4 grams ascorbic acid C a day which also includes bioflavonoids and wild rose hips in 2 split doses for adrenals.
Four grams is still way too high. Vitamin C is one of those substances that can have opposite effects whether taken in low or high doses. Vitamin C is antioxidant in lower doses and pro-oxidant in higher doses.
I generally do not recommend more than 2 grams of synthetic ascorbic acid daily for safety, but still prefer people get most of their vitamin C from dietary sources as much as possible. Natural sources tend to be more effective and more stable than synthetic ascorbic acid (vitamin C).
And vitamin C can have other adverse effects when ingested in large amounts. If you go to my website then click on my articles you will find some of the articles I have written on vitamin C, both pro and con.
I just want to prevent more stretch marks and wrinkles appearing on my body as they appear to be increasing and my skin seems to be losing elasticity and I'm only 27! :(
Loss of skin elasticity occurs from a loss of the structural protein elastin. The most common reason for this is a lack of silica. A lack of stomach acid greatly Although it can also occur from a lack of vitamin C, zinc or copper or over activity of elastase.
My idea was to keep taking Vit C, Mega B Complex and a herbal thyrocomplex for very mild hypothyroid (due to adrenals) while adding zinc and copper for collagen and elastin support, 3 gram split dose of tyrosine for thyroid and hair colour if indeed my hair is prematurely going white due to tyrosine deficiency, 15% topical MSM lotion with Vit E for stretch marks,
Most lotions and creams are ineffective since they are loaded with waxes, mineral oil or polymers that block the absorption of active constituents in to the skin and plug the pores. And some ingredients such as mineral oil and glycerin can further aggravate the problem by dehydrating the skin.
topical Resveratrol, 3 gram MSM to also support and heal my skin via elastin and collagen synthesis and MAYBE Bio Cell II Collagen with Hyaluronic Acid (or Hydrolyzed Collagen instead?)
Again, if these are used in most lotions or creams then you will have little effect as most will never be absorbed. You are also talking about some very expensive ingredients. Resveratrol and hyaluronic acid are so expensive that when they are used in commercial products it is usually in very tiny amounts. There are cheaper alternatives though. Resveratrol for example is nothing more than a phytoestrogen, which is found in many plants. Flax seed oil for example, or essential oils such as geranium essential oil. For collagen I would recommend gelatin, which hydrolyzed collagen is made from. It needs to be used internally though. Collagen sources contain molecules too large to be absorbed through the skin. So it needs to be taken internally, and you need to maintain your stomach acidity to break the gelatin down properly and to absorb silica properly for collagen and elastin formation.
The collagen loss is just scaring me like hell! :( :(
Would any of these things stress my adrenals?
No, especially when used topically.
I also just read that MSM also depletes copper :(
I rarely recommend MSM because sulfur is so abundant in the diet that deficiencies are extremely rare.
Just want to know whether I can take treat everything at the same time or do I NEED to heal my adrenals first before improving my skin health etc?
It depends on what is causing the loss of collagen and elastin. Adrenal stress can cause this by decreasing available vitamin C levels to the skin, but on the other hand it can also be from a number of other things including lack of silica, dehydration and other nutritional deficiencies.
Thanks again HV! I've learnt so much from you, I've got a much better idea as to what is happening to my body compared to before. Your help is much appreciated!
PS: If I take Vit C from a natural source like Amla Berry powder, how much should I take, when should I take it and how many times a day and is it far more potent than the synthetic 4 grams I'm taking now? Is Acerola powder better? I've noticed it's far more expensive than Amla powder. How about Camu Camu powder?
Acerola and amla are both great. Not a fan of camu camu though due to its instability. As to whether acerola is better than amla they are hard to compare since each has its benefits. For example, they can contain different bioflavonoids. And amla is more stable due to the antioxidant tannins that protect the vitamin C from oxidation. But high levels of these tannins can interfere with nutrient absorption. Although amla can significantly raise SOD levels and protect the DNA from heavy metal damage. You could always use a combination to get the benefits of both.
PPS: I've noticed my joints make cracking sounds too lately, sometimes with pain. What's going on there? Collagen loss in the joints or something else? Even my breast bone sometimes cracks whereas before I rarely had cracking joints.
If cracking and not grinding cracking of the joints is caused from a release of gases trapped in the synovial fluid. As the joint is stretched there is a lower pressure in the joint causing the gases in solution from pressure to come out of solution. Just like removing the top of a soda bottle causing the gases to come out of solution due to the lower pressure. These gases form bubbles that then pop creating the cracking sounds. If it is cracking from gas bubbles then this is not from joint deterioration. But a loss of collagen and elastin can weaken connective tissue allowing more expansion of the joints and thus more cracking.
An easy way to understand this concept is like if you try to get your back cracked when it is too tight it does not crack easy because the joints cannot expand enough to lower the pressure on the synovial fluid and allow the gases to come out of solution. Loosen up the back first and the joints can expand and the gases escape and pop.
That and random muscle twitches, especially when I am stressed/tired.
The most common reason for muscle twitching is a lack of magnesium. If you supplement with magnesium use an acidified form such as malate or citrate. Avoid magnesium oxide.